Intoxication by the pale grebe is extremely severe and in about 90% of cases without urgent medical attention leads to death. Any avid mushroom hunter needs to know not only how these mushrooms differ from similar edible drupes, but also the signs of poisoning, because only an urgent visit to the hospital can avoid dangerous consequences due to a mistake made.
The poisoning of the grebe is considered extremely dangerous because the tissues of this mushroom contain high levels of natural toxins belonging to the group of amanitins (amatoxins) and phalloidins. These substances have different rates of impact on the human body, but they both have a high degree of toxicity.
Freezing, boiling, pickling with vinegar, and drying only slightly reduces the concentration of poisonous substances in the tissues of the mushroom. Even a small amount of pale grebe poison ingested is enough to show signs of severe intoxication of the human body. Toxins contained in the mushroom have a negative effect on all systems, including they provoke:
- drop in glucose levels;
- metabolic disorders;
- fatty degeneration of tissues;
- internal hemorrhages;
- cerebral edema;
- CNS damage.
The toxins contained in the pale grebe are almost not broken down in the intestine, so they go straight to the liver. The mushroom's venom has a destructive effect on liver cells, causing them to die off. Large amounts of toxic substances are released into the blood, leading to kidney damage. Severe poisoning can lead to complete failure of the liver and kidneys in a short time.
Signs of intoxication by the poison of the pale grebe do not begin to appear immediately. Their rate of increase depends on the amount of simultaneous ingestion of the mushroom and whether it entered the stomach cavity with or without a garnish. If the meal was abundant and the amount of pale grebes ingested is small, the symptoms may appear with a severe delay.
The first signs of poisoning appear after about 6 to 8 hours. Primary intoxication of the body is manifested by weakness and malaise. The next stage becomes an increase of acute signs of intoxication. These include:
- severe vomiting and nausea with admixture of bile;
- dry mouth;
- attacks of dizziness;
- decrease in urine excretion;
- leg cramps;
- BP decrease;
- visual impairment.
After that there is a period of imaginary improvement, but the toxin continues to spread through the body, so the condition of the kidneys and liver deteriorates rapidly.
Doctors call the next stage of poisoning a crisis stage. The following signs of poisoning increase:
- yellowing of the sclerae and skin;
- change in the color of urine to dark brown;
- Increasing signs of intestinal colic;
- severe diarrhea;
- the appearance of heaviness in the abdomen.
The severity of symptoms in the late stage of poisoning is critical. During this period, death often occurs due to severe deterioration of the patient's condition and the development of multiple organ failure.